DIY Travel Guide: Sagada with a side trip to the Banaue Rice Terraces

November 01, 2017

Perfect for the long weekend!










Here’s our Sagada itinerary for 3 days and 2 nights with travel expenses (pasalubong budget is not included). Our route was from Manila to Banaue to Sagada, then we took the Baguio route going back to Manila. It’s a DIY trip so we made sure to make the most out of it given the time constraint due to long drives and waiting-in-line for public transportation.  
Bay-yo Rice Terraces 








For the adventurous hearts like us, the Lumiang – Sumaguing Cave Connection is a MUST! It’s a grueling six-hour spelunking that requires almost a day, adding the preparation and travel time. It’s a VERY CHALLENGING experience that requires mental and physical strength. There are passages that scared the shit out of me BUT THE OVERALL EXPERIENCE WAS WORTH IT. The stalagmites/stalactites formations in both of the caves are amazing! Lumiang Burial Cave and Sumaguing Cave are incredibly HUGE. It’s like Sagada within Sagada. 


Lumiang Burial Cave entrance, entry point
Shadow play inside Lumiang Cave

Sumaguing Cave entrance, exit point














Bomod-ok Falls
With a limited budget, we skipped the ecotour to the Hanging Coffins. Apparently, most tourist spots in Sagada require guides, so our initial plan to DIY tour the Hanging Coffins didn’t happen. You can also add Sagada Weaving to your list if you want to.

Kiltepan at 6:00 AM
DAY 0: FRIDAY NIGHT
9:00 PM – OHAYAMI BUS from Manila to Banaue. PHP450
Travel time: 10 hrs. 2 Bus stops

DAY 1: SATURDAY
7:00 AM – ETA in BANAUE. Ride a Van to Sagada. PHP250
Travel time: 4hrs. with several stops for picture taking at the Banaue Rice Terraces View Deck
11:00 AM – ETA in SAGADA – Check-in at Sagada Lodge. Unpack stuff.
11:30 PM – Proceed to the Tourism Office for registration – PHP35 environmental fee.
HIRE a tour guide for Sumaguing – Lumiang Cave. PHP600 for a group of 5.
12:30 NN – Lunch
1:30 PM – Back to Sagada Lunch to rest.
2-2:30 PM – Van to Bomod-ok Falls
3-4PM – 1-HOUR Trek from the jump-off point to Bomod-ok Falls. Photo-op.
5-6PM – 1-HOUR Trek back to the jump-off point. Van back to the lodge
7:00 PM – Dinner
8:00 PM - Back to Sagada Lodge then rest.
9:00 PM – Prep for sunrise, trek.
10:00 PM – Lights off

DAY 2: SUNDAY
3:00 AM – Wake up and breakfast.
4:00 am - Catch sunrise at Kiltepan Viewpoint - Around 4km from town. Vans can be arranged at the tourism office for PHP500 round trip.
NOTE: YOU HAVE TO GO THERE EARLY TO SECURE A PERFECT SPOT FOR SUNRISE! PEOPLE FLOCK THIS PLACE AND IT GETS BADLY CROWDED. (CAPS LOCK PARA INTENSE AT PARA ‘DI KA MAGSISI HAHA!)
8:00 AM – Van to Church of St. Mary the Virgin
10:00 AM – Early lunch then pack for spelunking. Vans can be arranged at the tourism office for PHP600 round trip.
11:30 AM – Van to Lumiang Burial Cave
12:00 NN – 4:00 PM – Cave Connection Spelunking: Lumiang Cave to Sumaguing Cave. This activity usually takes 6 HOURS. The tour guide was surprised we’re able to make it for 5 hours! (with additional few minutes)
5:00 PM – Back to the lodge. Shower and rest
7:00 PM – Dinner & Pasalubong shopping
9:00 PM – Pack-up then rest

DAY 3: MONDAY
3:30 AM – wake up, prepare, quick breakfast
5:00 AM – Van to Baguio (6hrs.)
11:00 AM – ETA Baguio (book for Pasay, then lunch)
6:00 PM – ETA in Pasay.
Kiltepan View Point








APPROX. BUDGET EACH = PHP2,854 (For a group of 6 pax)
Bus to Banaue - PHP450
Van to Sagada - PHP250
Van to Baguio - PHP220
Van to Cubao - PHP600
Environmental fee - PHP35
DAY 1 Tour guide in Bomod-Ok Falls – PHP100 each
DAY 2 Tour guide in Cave Connection– (van to kiltepan:500, Cave Connection:600, divided by 6) = 183
Sagada Lodge - Room good for 6pax for 2 nights – PHP700/6 (PHP350pernight) = 116
Approx. Food Budget: Meal – PHP100. 100x3 (3x a day) x 3 days = PHP900

Banaue Rice Terraces
NOTES:
  • ALWAYS BRING THE TOUR PERMIT WHEREVER YOU GO ESPECIALLY IN VISITING SITES.
  • DIY trip to tourist sites is not allowed. You have to hire a guide if you’ll go to Sagada Hanging Coffins. They have different tour packages that you can avail.
  • Sagada gets crowded but the public transportation is still limited. If you want to skip the long line for buses going to Baguio. You can hire a van instead. (This is advisable if you are three or more in the group, or you can ask a group if you could go with them back to Baguio)
  • Food in Sagada is quite pricey. A meal in a canteen is around PHP80. 
Sagada Lodge - Contact Caroline at 0921-653-1771

You Might Also Like

1 comments